MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48032
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Hello, please open a complaint file for ch meaux cfr _17703 procedure (b)(6) 2022 declaration (b)(6) 2022 evo-20-25-12,5-e c 1948699 no patient complications rescheduled patient 11/10 esophageal stent placement for cardia stenosis.Hassle-free setup and release.The stent came back out with the flexor catheter despite good delivery and having removed the catheter separation wire." "as per cc form": hassle-free setup and release.The stent came back out with the flexor catheter despite good delivery and having removed the catheter separation wire.A section of the device did not remain inside the patient¿s body.The patient did require any additional procedures due to this occurrence.No other stent at the customer - add procedures (b)(6).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.At what stage of the procedure did the complaint occur? while removing the introducer.What endoscope type and channel size was used? gastroscope pediatric olympus.What was the position of the elevator? details of the wire guide used (diameter, type, make)? life parner savary.Was the zip port facing upwards and slightly curved when backloading the wire guide? (n/a, yes, no).Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.Please advise the anatomical location of the intended target site.Tumor cardia oesophage.How long was the stent in the patient by the time this complaint occurred? 2min.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a.If yes, how often was this completed? did the patient require any additional procedures as a result of this event? yes.What intervention (if any) was required? other procedures to implant a oesophageal stent.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? another day.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no, just stent to return, the evolution gun is put in the trash.If yes, please specify what was observed and where on the device it was observed.Na.Stricture information: what was the length and diameter of the stricture? 8cm.Where was the stricture located in the body? oesophageal cardia.Was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? no.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient: was the product inspected for kinks or damage before use? yes.Was resistance felt during insertion into patient? no.If yes, at what point? questions related to during stent placement: did the product fail during stent deployment or recapture? other.If other, please specify the stent remains blocked on the flexor catheter and raised with the olive (white end).The stent is raised from the bottom of the stent.Attention: this stenosis was angulation (cf photo).Was the directional button pressed during use? yes.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? n/a.Was the yellow marker kept in view during deployment? n/a.Are images of the device or procedure available? yes.Questions related to during introducer withdrawal: are images of the device or procedure available? yes.Was final stent placement confirmed using endoscopy / fluoroscopy? yes.If yes, what was used? rx, but whem remove the evolution dispositif, the stent is remove with the flexor catheter.Did the stent open sufficiently to allow withdrawal of introducer safely? n/a.Was the safety wire fully removed before removing the delivery system? yes.Did any part of the product snag/get caught with the stent when removing the delivery system? no.
 
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report being submitted due to image review completion on (b)(6) 2022."the complaint of inadvertent stent removal is confirmed by the absence of a stent through the lesion on the final image".Lab evaluation subsequently completed on (b)(6) 2022: visual inspection : stent returned only.Stent observed damaged.No impact to ae assessment.Blank #1 report will be submitted to capture both the lab and the image review.
 
Additional Manufacturer Narrative
Pma/510(k) # k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 25-jan-2023.
 
Additional Manufacturer Narrative
Pma/510(k) # k162717.Device evaluation: user/use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.The device evaluation was completed for the evo-20-25-12.5-e device of lot c1948699 on the 08th of nov 2022.On evaluation of the device the stent was only returned.The stent was observed damaged.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot c1948699 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c1948699 confirms the failure mode has not previously occurred for this work order.Instructions for use /label: the instructions for use, ifu0061 which accompanies this device, states ¿dilate stricture to a minimum size as outline in the precautions section using balloon dilators or bougie dilators¿¿ there is evidence to suggest that the customer did not follow the instructions for use.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: the complaint of inadvertent stent removal is confirmed by the absence of a stent through the lesion on the final image.How the stent was ¿blocked¿ or trapped between the flexor sheath and the introducer tip cannot be explained by the provided imaging or complaint report.Although the lesion was angulated because of its anatomic location at the distal esophagus through the gastric cardia, the stiff guidewire eliminated the angle.The ifu required pre-dilation was not mentioned and likely not performed given the procedure length and fluoroscopy time.Root cause analysis: definitive root cause was established.The user had not complied with the requirements of the ifu with respect to the intended use of the device.According to the information available it is known that no forward dilation was performed.Confirmation of complaint: complaint is confirmed based on image review.Summary of investigation: according to the customer the stent came back out with the flexor catheter despite good delivery.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude a definitive root cause was established.The user had not complied with the requirements of the ifu with respect to the intended use of the device.Complaint is confirmed based on image review.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key15731003
Report Number3001845648-2022-00737
Device Sequence Number7551240
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)240602(10)C1948699
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2024
Device Model NumberG48032
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC1948699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/06/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer10/06/2022
10/07/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/01/2022
02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown